Donate Now
  
my profile | directory login | search | faq | forum home

  next oldest topic   next newest topic
» Scarleteen Boards: 2000 - 2014 (Archive) » EXPERT ADVICE » Ask Scarleteen » Drop in libido due to the pill! Help :(

 - UBBFriend: Email this page to someone!    
Author Topic: Drop in libido due to the pill! Help :(
thebelljar
Neophyte
Member # 96482

Icon 1 posted      Profile for thebelljar     Send New Private Message       Edit/Delete Post 
Hello, I've been on the combined pill for a year and a half now, and since then my libido has dramatically declined. I could deal with it at first, but it seems to have reached a very low point and is beginning to affect my 2.5 year relationship as I feel incredibly guilty for not feeling "in the mood" whenever my boyfriend is. He has told me that it is upsetting for him, but he understands the cause. I feel very upset about this situation because I would love to feel as turned on as I used to be (i.e. before the pill I would be "in the mood" most nights of the week, even when not seeing my bofriend, and now it is very rare for me to feel that way). I'm not sure how to proceed from here, as I love the increased safety of the combined pill and the ability to know exactly when my period is due, but I am also sick of my low sex drive. Please help me!
Posts: 9 | From: UK | Registered: Aug 2012  |  IP: Logged | Report this post to a Moderator
Robin Lee
Volunteer Assistant Director
Member # 90293

Icon 1 posted      Profile for Robin Lee     Send New Private Message       Edit/Delete Post 
HI thebelljar and welcome to Scarleteen.

I can imagine that this is really frustrating and discouraging.

Since this is affecting you so much, I would suggest speaking with your doctor. There are other birth control options that offer high levels of protection.

A full list is here
Birth Control Bingo!
and we can definitely talk about any of these options in greater detail.

With this low libido, are you finding yourself uninterested in being physically affectionate with your boyfriend, or is it mainly affecting the sexual part of your relationship? I'm asking because I'm wondering if it would also be helpful, in addition to finding solutions to this sudden drop in libido, to also see it as a change, rather than a loss. It does sound as if the pill has changed things for you drastically, and I do think this is something a doctor can help with, but I'm also thinking that if you see this as a change, it might be something you and your boyfriend can work on together.

So, it sounds as if before you started taking the pill becoming sexually interested and aroused was pretty automatic for you. Since you've started taking the pill, is there anything that does arouse your sexuality, even a little bit? You've said you're less interested in sex with your partner. What about things like masturbation and fantasy? Are there things you and your boyfriend can or already do to maintain closeness and intimacy?

I think you may find this article from our site helpful.

With Pleasure: A View of Whole Sexual Anatomy for Every Body

--------------------
Robin

Posts: 6066 | From: Washington DC suburbs | Registered: Dec 2011  |  IP: Logged | Report this post to a Moderator
thebelljar
Neophyte
Member # 96482

Icon 1 posted      Profile for thebelljar     Send New Private Message       Edit/Delete Post 
In the respect of other forms of birth control, I have looked into the nuvaring and the mini-pill before as they were the most appealing to me, but there are issues with both of them. I watched a review of the nuva ring from Laci Green of Sex+, who loved it at first but gave her severe depression later on (An issue I deal with and don't want to make any worse!). I also have an erratic sleep schedule, sometimes waking up at 7 and sometimes at 12, so the strict 3 hour window of the mini-pill is a little scary. I am currently on Microgynon 30, would any other combined pill be better for me? (I have also put on weight since being on the pill so that's another - less serious - issue!)

I am still very much interested in non-sexual affections such as kissing and cuddling my boyfriend, it is just the sexual aspect that is now unappealing. Do you mean not to see it as something bad but just as something different?

Yes, before the pill it was more automatic and would occur without too much sexual contact, but now I'm not even slightly "into it" until we're half way through or something. I have been trying to introduce other elements into the bedroom in an attempt to help things for me, but it's not that practical as we both live with our parents and are moving into university dorms this September (we will be living an hour away from each other which might make things even more difficult...)

Thank you for that link, I'll give it a read.

Posts: 9 | From: UK | Registered: Aug 2012  |  IP: Logged | Report this post to a Moderator
Robin Lee
Volunteer Assistant Director
Member # 90293

Icon 1 posted      Profile for Robin Lee     Send New Private Message       Edit/Delete Post 
HI thebelljar,

Other people's experiences with birth control methods can be informative; in general though it's a good idea to talk them over with a doctor who is familiar with your medical history and current health to evaluate whether they're appropriate for you. I definitely understand wanting to avoid depression! It's certainly possible that another brand of the combined pill would also make a difference. Is seeing your doctor to discuss these things something you can do?

Yes, seeing this as different rather than bad is exactly what I meant. Sometimes things are harder to deal with when we build up a negative perception of them. Plus, sexuality is really changeable and while it can be hard to accept a change, a change isn't always bad. Perhaps you and your boyfriend could sit down and talk about this, and figure out together what both of you need to feel happy and fulfilled right now. Before meeting both of your affectional and sexual needs was automatic so you may have been less used to talking about and negotiating that. For you, for example, since you tend to take time to become aroused, might need more time (again, I hear that this is difficult with your current lack of privacy, but talking about it might diffuse some of the negative feelings and concerns you're both having).

I hear what you're saying about the limitations of the time you and your boyfriend can spend together exploring sex. It definitely makes it trickier when you don't have privacy. You may find that you have more privacy in your dorm rooms, when roommates are out, anyway.

--------------------
Robin

Posts: 6066 | From: Washington DC suburbs | Registered: Dec 2011  |  IP: Logged | Report this post to a Moderator
   

   Close Topic   Feature Topic   Move Topic   Delete Topic next oldest topic   next newest topic
 - Printer-friendly view of this topic
Hop To:


Contact Us | Get the Whole Story! Go Home to SCARLETEEN: Sex Ed for the Real World | Privacy Statement

Copyright 1998, 2014 Heather Corinna/Scarleteen
Scarleteen.com: Providing comprehensive sex education online to teens and young adults worldwide since 1998

Information on this site is provided for educational purposes. It is not meant to and cannot substitute for advice or care provided by an in-person medical professional. The information contained herein is not meant to be used to diagnose or treat a health problem or disease, or for prescribing any medication. You should always consult your own healthcare provider if you have a health problem or medical condition.

Powered by UBB.classic™ 6.7.3

Google
Search Scarleteen